Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 124, NWS Green Bay, WI

July 18, 20175 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 18, 2017, 5:32 PM CDT for 5 counties in Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2017, 5:32 PM CDT (22:32 UTC)
Expired
Jul 18, 2017, 6:15 PM CDT
In force
43 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 22 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:55 PM CDTTSTM WND DMGPulaski, WIA FEW SMALL TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

044 
WUUS53 KGRB 182232
SVRGRB
WIC009-083-087-115-135-182315-
/O.NEW.KGRB.SV.W.0124.170718T2232Z-170718T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
532 PM CDT TUE JUL 18 2017

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northwestern Brown County in northeastern Wisconsin...
  Southern Oconto County in northeastern Wisconsin...
  Northeastern Waupaca County in northeastern Wisconsin...
  Northern Outagamie County in northeastern Wisconsin...
  Eastern Shawano County in northeastern Wisconsin...

* Until 615 PM CDT.

* At 531 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles north of Pulaski to 8 miles southeast of
  Clintonville, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Green Bay, Clintonville, Pulaski, Black Creek, Navarino Wildlife
  Area, Oneida, Howard, Suamico, Hobart and Little Suamico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 4479 8786 4446 8818 4451 8889 4483 8844
TIME...MOT...LOC 2231Z 270DEG 22KT 4477 8829 4451 8867 

HAIL...1.00IN
WIND...60MPH
 
$$

MPC
3 follow-up statements
783 
WWUS53 KGRB 182246
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
546 PM CDT TUE JUL 18 2017

WIC135-182254-
/O.CAN.KGRB.SV.W.0124.000000T0000Z-170718T2315Z/
Waupaca WI-
546 PM CDT TUE JUL 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAUPACA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

LAT...LON 4450 8874 4459 8864 4459 8861 4462 8861
      4467 8854 4482 8832 4479 8786 4446 8818
TIME...MOT...LOC 2244Z 273DEG 21KT 4476 8822 4460 8843 4450 8859 

$$

WIC009-083-087-115-182315-
/O.CON.KGRB.SV.W.0124.000000T0000Z-170718T2315Z/
Brown WI-Oconto WI-Outagamie WI-Shawano WI-
546 PM CDT TUE JUL 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN BROWN...SOUTHERN OCONTO...NORTHERN OUTAGAMIE AND
EASTERN SHAWANO COUNTIES...

At 544 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Pulaski to 6 miles southeast of
Navarino Wildlife Area to 8 miles west of Black Creek, moving east at
25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

These severe storms will be near...
  Pulaski around 605 PM CDT. 
  Green Bay around 615 PM CDT. 

Other locations impacted by these severe thunderstorms include
Nichols, Leeman, Hofa Park, Rose Lawn, Sobieski, Kunesh, South Chase,
Landstad, Zachow and Wolf River Bottoms Wildlife Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4450 8874 4459 8864 4459 8861 4462 8861
      4467 8854 4482 8832 4479 8786 4446 8818
TIME...MOT...LOC 2244Z 273DEG 21KT 4476 8822 4460 8843 4450 8859 

HAIL...1.00IN
WIND...60MPH
 
$$

Bersch
365 
WWUS53 KGRB 182302
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
602 PM CDT TUE JUL 18 2017

WIC009-083-087-115-182315-
/O.CON.KGRB.SV.W.0124.000000T0000Z-170718T2315Z/
Brown WI-Oconto WI-Outagamie WI-Shawano WI-
602 PM CDT TUE JUL 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN BROWN...SOUTHERN OCONTO...NORTHEASTERN OUTAGAMIE AND
EASTERN SHAWANO COUNTIES...

At 601 PM CDT, severe thunderstorms were located along a line
extending from 12 miles southwest of Oconto to near Pulaski to near
Black Creek, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

These severe storms will be near...
  Pulaski around 610 PM CDT. 
  Green Bay around 615 PM CDT. 

Other locations impacted by these severe thunderstorms include
Nichols, Hofa Park, Rose Lawn, Sobieski, Kunesh, South Chase, Hobart,
Morgan, Abrams and Frazer Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a building and away from windows.

&&

LAT...LON 4449 8862 4460 8848 4469 8834 4482 8821
      4479 8786 4446 8818
TIME...MOT...LOC 2301Z 270DEG 22KT 4476 8808 4460 8829 4450 8845 

HAIL...1.00IN
WIND...60MPH
 
$$

Bersch
493 
WWUS53 KGRB 182316
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
616 PM CDT TUE JUL 18 2017

WIC009-083-087-115-182324-
/O.EXP.KGRB.SV.W.0124.000000T0000Z-170718T2315Z/
Brown WI-Oconto WI-Outagamie WI-Shawano WI-
616 PM CDT TUE JUL 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN...SOUTHERN
OCONTO...NORTHEASTERN OUTAGAMIE AND EASTERN SHAWANO COUNTIES WILL
EXPIRE AT 615 PM CDT...

A new severe thunderstorm warning is in effect for northeastern 
Outagamie and central Brown county until 700 PM. 

Elsewhere, small hail, gusty winds and heavy rain are still possible.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Green Bay.

LAT...LON 4449 8862 4460 8848 4469 8834 4482 8821
      4479 8786 4446 8818
TIME...MOT...LOC 2314Z 270DEG 22KT 4476 8808 4460 8829 4450 8845 

$$

Bersch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:17 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 18, 2:17 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
217 PM CDT Tue Jul 18 2017

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 210 PM CDT Tue Jul 18 2017

Warm and humid with periods of thunderstorms for the rest of the
work week and into the upcoming weekend.

A low amplitude band of westerlies will remain across the
northern CONUS and southern Canada into the weekend. Amplification
will begin during the weekend, and continue into next week. Though
medium range models differ on the details of the pattern during
that time, it seems likely that we'll head back into what has
been the favored pattern during the past several weeks. That would
be a regime with a ridge over the intermountain West and a trough
over the Great Lakes.

The frontal boundary crossing the area tonight is likely to play a
major role in our weather for the next several days, as it stalls
and stretches out along the southern edge of the westerlies. At
this point it seems unlikely to move far enough south to allow for
any prolonged dry periods. The resulting numerous opportunities
for precipitation are likely to result in above (north) to much
above (south) normal precipitation amounts. Humid conditions and
temperatures near to modestly above normal are expected through
the weekend, though readings could be held back on any days with
widespread clouds and precipitation. Drier conditions and
temperatures returning close to seasonal normals are likely early
next week as the upper flow begins to tilt northwest in response
to the redevelopment of an eastern NOAM upper trough.
&&

.SHORT TERM...Tonight and Wednesday
Issued at 210 PM CDT Tue Jul 18 2017

The latest RAP analysis and satellite/radar imagery show a cold
front moving southeast from southern South Dakota to far northwest
Wisconsin early this afternoon. Showers and storms continue to
develop ahead of the front with help from a old mcv as a result from
convection over the Plains last night.  The most widespread of
storms have occurred over Vilas county, and its possible that the
atmosphere may not have time to destabilize ahead of the front.  The
same cannot be said for further south and east where storms have
been more isolated/short-lived and further destabilization is
expected.  ML capes approaching a 1000 j/kg over central and parts
of far northeast WI where storms remain on track to develop in the
20-22z time period. 0-6km bulk shear of 25-30 kts will be sufficient
for severe storms to develop.  Damaging winds and large hail remain
the primary threats through tonight.

Tonight...As the mcv exits north-central WI by early this evening, a
cold front will be moving southeast over central and northeast
Wisconsin, and clearing east-central WI by midnight or shortly
thereafter.  Ahead of the front, mixed layer capes up to 1500 j/kg
will be gradually diminishing through the evening.  Therefore, the
best chance of severe storms will occur for the first few hours of
the evening over the southeast half of the forecast area. Some of
the higher res models keep some precip around into the overnight
hours, so kept a small chance going, but this may be too ambitious.
High pressure will build in across northern WI in the wake of the
front late tonight.  Guidance is not excited about fog chances, and
there may be just enough of a boundary layer wind to keep that from
happening.  Turning cooler and less humid behind the front, with
lows ranging from the mid 50s north to mid 60s south.

Wednesday...Will likely see some morning clouds over parts of
central and east-central WI through mid-morning before drier air
arrives with the southward moving surface high.  With plenty of sun
in the afternoon, raised temps a degree.  Highs in the low to mid
80s.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 210 PM CDT Tue Jul 18 2017

Confidence in forecast details beyond about 48 hours remains low
due to the flat upper pattern.

In addition to difficulties timing rain chances due to the low
amplitude pattern, we are having major difficulties discerning the
heavy rain/flooding potential associated with additional rounds of
convection. Several days ago, heavy rainfall and flooding seemed
like a realistic possibility given the proximity of the front.
Then there was somewhat of a model consensus to shove the front
just far enough south to keep the area safe from any flooding
rains. The overall trend during the past 24 hours was to edge
things north again, with much of the guidance suggesting a severe
MCS will roll from southeast Minnesota, across southern Wisconsin
late Wednesday night into Thursday. That may pose a risk of
damaging winds in the area (though agree with the SPC Day 2
Convective Outlook that the greatest severe threat will probably
be to our south). But at least central and east-central Wisconsin
seem likely to be affected by the northeast flank of the MCS. With
additional rain chances later this week and into the weekend, the
possibility of a flooding threat evolving across the area looks
higher than it did yesterday. Will attempt to detail the
situation along with the uncertainty in the HWO.

With little confidence in the forecast details, no significant
changes were made the forecast initialization generated from a
broad-based blend of guidance products.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1138 AM CDT Tue Jul 18 2017

Scattered showers and storms are moving into the central and
north-central WI taf sites, ahead of a upper level disturbance. As
the airmass destabilizes this afternoon, showers and thunderstorms
are expected to become more widespread. Isolated to scattered
severe storms are possible for damaging winds and large hail. Did
speed up the timing of the storms, with the upper disturbance
moving through quicker than the trailing cold front. Storms should
be exiting eastern WI around midnight. Remained optimistic in
regards to vsbys from fog late tonight. Good flying weather
resumes for much of Wednesday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....MPC
LONG TERM......Skowronski
AVIATION.......MPC
Hazardous weather outlook, Jul 18, 2:17 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
217 PM CDT Tue Jul 18 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
217 PM CDT Tue Jul 18 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered severe thunderstorms with damaging winds, heavy
rainfall, and localized flooding are possible through this
evening. A few of the storms could also produce large hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Another round of storms is likely Wednesday night into Thursday,
especially across central and east-central Wisconsin. Heavy
rainfall is possible with the storms, and that again could lead to
localized flooding. The storms may also pose a risk of damaging
winds, though there is more uncertainty related to that aspect of
the forecast. Be sure to monitor later forecasts for updated
information.

Additional rounds of storms are possible at times during the rest
of the week and into the upcoming weekend. Some of the storms
could produce heavy rainfall and localized flooding, especially
over central and east-central Wisconsin. It is too early to
determine whether any of these thunderstorms may turn severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary through this evening.

LMZ521-522-541>543-191930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
217 PM CDT Tue Jul 18 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms are expected tonight. Some of the storms
could produce strong winds, heavy rainfall, and hail, and pose a
significant hazard to boaters.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms are possible at times during the rest of the week
through next weekend. Humid air returning to the region could also
result in dense fog on the lake at times, which would pose a
navigation hazard to boaters.

MPC/Skowronski

In the hours before

Special weather statement, Jul 18, 12:19 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1219 PM CDT TUE JUL 18 2017

WIZ005-181830-
Vilas WI-
1219 PM CDT TUE JUL 18 2017

...THUNDERSTORMS DEVELOPING ACROSS VILAS COUNTY...

At 1218 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Boulder Junction, or 15 miles west of Eagle River,
moving northeast at 30 mph. Additional thunderstorms were also
developing near Boulder Junction.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Eagle River, Lac Du Flambeau, Phelps, Boulder Junction, Winchester,
Arbor Vitae, Woodruff, Conover, Presque Isle and Manitowish Waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4614 8909 4607 8893 4598 8893 4598 8905
      4590 8905 4590 8918 4586 8918 4586 8930
      4590 8930 4590 9004 4598 9005 4598 8993
      4630 8993
TIME...MOT...LOC 1718Z 239DEG 28KT 4593 8958

Bersch
Special weather statement, Jul 18, 1:35 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
135 PM CDT TUE JUL 18 2017

WIZ011>013-020-021-031-073-074-181915-
Southern Oconto County-Southern Marinette
County-Shawano-Florence-Northern Oconto
County-Menominee-Forest-Northern Marinette County-
135 PM CDT TUE JUL 18 2017

...SCATTERED THUNDERSTORMS WILL AFFECT SOUTHEASTERN FOREST...
FLORENCE...MARINETTE...MENOMINEE...AND NORTHERN OCONTO COUNTIES...

At 131 PM CDT, radar indicated scattered thunderstorms along a line
from near Alvin to 13 miles east of Carter to near Neopit. Movement
was northeast at 30 mph. The strongest storms in the line could
produce wind gusts to 30 mph and possibly some pea-sized hail.

Locations impacted include...
Kingsford, Florence, Gillett, Crivitz, Pembine, Mountain, Goodman,
Wausaukee, Homestead and Tipler.

Persons in campgrounds should consider seeking sturdy shelter until
the storms pass.

LAT...LON 4598 8842 4599 8838 4596 8833 4596 8825
      4592 8810 4587 8807 4581 8813 4575 8787
      4571 8782 4557 8778 4556 8783 4552 8780
      4487 8825 4488 8897 4512 8872 4512 8864
      4519 8864 4532 8850 4599 8867 4602 8853
TIME...MOT...LOC 1831Z 225DEG 51KT 4604 8855 4537 8836 4492 8886

Skowronski
Special weather statement, Jul 18, 3:14 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
314 PM CDT TUE JUL 18 2017

WIZ035-182130-
Wood WI-
314 PM CDT TUE JUL 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR WOOD COUNTY UNTIL 430 PM CDT...

At 312 PM CDT, Doppler radar was tracking strong thunderstorms 12
miles northeast of Millston, or 19 miles southeast of Neillsville,
moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Wisconsin Rapids, Pittsville, Babcock, Lake Wazeecha, Nekoosa, Port
Edwards, Biron, Vesper, Rudolph and Cranmoor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4453 9032 4453 8984 4451 8984 4451 8973
      4425 8972 4425 9032
TIME...MOT...LOC 2012Z 262DEG 22KT 4430 9044

Bersch
Special weather statement, Jul 18, 3:51 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Green Bay WI
351 PM CDT TUE JUL 18 2017

WIZ010>013-018>021-030-031-035>037-182200-
Waupaca WI-Langlade WI-Marathon WI-Wood WI-Portage WI-Oneida WI-
Northern Marinette County WI-Lincoln WI-Shawano WI-Florence WI-
Northern Oconto County WI-Menominee WI-Forest WI-
351 PM CDT TUE JUL 18 2017

...THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND NORTHERN WISCONSIN...

At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tipler to near Rhinelander to near Medford.
Another area of thunderstorms was located in Wood and
Marathon counties. The storms were moving east at 20 to 30 mph.

Look for the storms to continue to push across central and north
central Wisconsin through the late afternoon.

Half inch hail and winds in excess of 30 mph will be possible with
these storms. Torrential rainfall is also occurring with these
storms, and may lead to localized flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4503 9031 4513 9004 4590 9004 4586 8918
      4607 8893 4595 8819 4578 8809 4571 8781
      4534 8782 4537 8831 4520 8831 4520 8819
      4502 8812 4503 8849 4486 8849 4485 8825
      4459 8825 4459 8874 4424 8874 4425 9032
TIME...MOT...LOC 2046Z 272DEG 14KT 4592 8863 4558 8933 4511 9025

Bersch
Special weather statement, Jul 18, 4:43 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
443 PM CDT TUE JUL 18 2017

WIZ031-182300-
Shawano WI-
443 PM CDT TUE JUL 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SHAWANO COUNTY UNTIL 600 PM
CDT...

At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Shawano to 9 miles southeast of
Wittenberg. Movement was east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Shawano and Keshena around 455 PM CDT.

Other locations impacted by these storms include Landstad, Zachow,
Tigerton, Lunds, Whitcomb, Thornton, Gresham, Frazer Corners, Belle
Plaine and Cecil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4466 8861 4468 8861 4468 8923 4488 8922
      4487 8874 4486 8874 4485 8825 4466 8825
TIME...MOT...LOC 2142Z 262DEG 21KT 4478 8873 4473 8900

Bersch
Special weather statement, Jul 18, 5:00 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Green Bay WI
500 PM CDT TUE JUL 18 2017

WIZ011>013-019>021-030-031-035>038-045-048-073-074-182330-
Waupaca WI-Southern Marinette County WI-Langlade WI-Outagamie WI-
Winnebago WI-Marathon WI-Wood WI-Portage WI-
Northern Marinette County WI-Southern Oconto County WI-Shawano WI-
Florence WI-Northern Oconto County WI-Waushara WI-Menominee WI-
Forest WI-
500 PM CDT TUE JUL 18 2017

...THUNDERSTORMS CONTINUE ACROSS THE AREA...

Showers and thunderstorms will continue to develop and move across
the area late this afternoon. The storms were moving east at 20 to
30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms. Torrential rainfall is also occurring with these
storms, and may lead to localized flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
      4425 9032 4598 8835 4585 8809 4578 8809
      4571 8781 4550 8779 4535 8789 4537 8787
      4539 8769 4517 8774 4507 8758 4468 8799
      4468 8825 4424 8819 4424 8840 4389 8840
TIME...MOT...LOC 2156Z 268DEG 15KT 4487 8856 4447 8910 4411 8975

Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 10:55 AM CDTSpecial Weather StatementGRBLincoln, Marathon, Wood35 min
Jul 18, 11:15 AM CDTSpecial Weather StatementGRBMarathon60 min
Jul 18, 11:42 AM CDTSpecial Weather StatementGRBPortage, Wood93 min
Jul 18, 12:15 PM CDTSpecial Weather StatementGRBLanglade, Menominee, Shawano75 min
Jul 18, 12:19 PM CDTSpecial Weather StatementGRBVilas71 min
Jul 18, 1:35 PM CDTSpecial Weather StatementGRBFlorence, Marinette, Menominee, Oconto40 min
Jul 18, 3:14 PM CDTSpecial Weather StatementGRBWood76 min
Jul 18, 3:51 PM CDTSpecial Weather StatementGRBFlorence, Forest, Langlade, Lincoln, Marathon, Menominee and 5 more69 min
Jul 18, 4:43 PM CDTSpecial Weather StatementGRBShawano77 min
Jul 18, 5:00 PM CDTSpecial Weather StatementGRBFlorence, Langlade, Marinette, Menominee, Oconto, Outagamie and 6 more90 min
Jul 18, 5:35 PM CDTSpecial Marine WarningGRB85 min
Jul 18, 5:45 PM CDTSpecial Weather StatementGRBOutagamie45 min
Jul 18, 6:12 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie28 min
Jul 18, 6:21 PM CDTSpecial Marine WarningGRB54 min
Jul 18, 6:21 PM CDTSpecial Weather StatementGRBMarinette39 min
Jul 18, 6:33 PM CDTSpecial Weather StatementGRBCalumet, Winnebago57 min
Jul 18, 6:35 PM CDTSpecial Weather StatementGRBDoor55 min
Jul 18, 6:37 PM CDTSpecial Marine WarningGRB83 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.